A ‘Normal’ Day: Hi everyone, I’ve had a... - Arrhythmia Alliance

Arrhythmia Alliance

5,749 members2,062 posts

A ‘Normal’ Day

Kellylou1712 profile image

Hi everyone,

I’ve had a journey on bisoprolol so far and I can’t at this stage say I’m completely happy with the medication nor whether I am tolerating it all that well. I still feel like my breathing is quite laboured at times and keep petrifying myself with google searches that I have given myself heart failure with these tablets (slaps forehead)

But I just wanted to say this is the first day I have felt no bigeminy and no pvc’s for aslong as I can remember and it feels so good! My mood has been uplifted and I felt like me again for the first time in forever, no fear.

I just wanted to put it out there that good days do seem to be possible for those of us with ‘irritated’ hearts - even if they are few and far between!

Lots of love and well wishes to you all!

10 Replies

Well done for sticking with it Kellylou1712. Bisoprolol often isn't the most popular of medications and is the cause of many people seeking alternate drugs or treatments. I hated it at first too, and that was on a much smaller dose than I am taking now. I have the same sort of feelings you do with laboured breathing when I'm on the move and I also find myself just falling asleep with no warning if I sit still for too long. But the symptoms have reduced with time and one thing I find extremely funny with bisoprolol is that all anxiety is a thing of the past. I was never a very anxious person to begin with, but now I swear that my reaction to nearly everything is 'don't worry, be happy.' I'm quite the cheerful idiot, whatever crisis is to hand! And maybe that's the way to go. Look for the positives, as you have done too!

I love this response Callendersgal - Keep being a cheerful idiot and I will try to do the same!!

🤣🙏👍

Hi Kellylou Isn’t it strange that we get good days and bad days even when on medication ( I’m on 3.75 Bisoprolol) and I don’t think the cardiologists have any explanation for this! Unless that is we drink litres of caffeine and alcohol which most of us don’t! Lovely as you say when we get a good day and feel back to normal. Difficult to know how much to put up with. For me as some days I have so many PVCs I can feel unwell so I think I’m heading for an ablation. For others small doses of betablockers do the trick and that’s great. Good luck and here’s to more good days than bad!😊

Thank you so much for your reply Malayabalaya. I feel like I've relived the day over and over in my head to try and figure out what was done differently, but I can't figure it out - I actually didn't eat great and had a prosecco and a strawberry dacquiri! ha. These peaks and troughs are certainly intriguing. I wish you all the best and hopefully the same for you!

Hi Kelly, 1.25 mg Bisoprolol. Took a while to work fully{a month}. Now no ectopics and I think minimal side effects. Lower BP {it was ok before} and it knocks off about 10 beats per minimum. Running more than a mile is challenging, my heart gets up to about 135bpm and settles back quickly, eventually to 64ish and in the 50s after taking the tablet. I am 70. You seem to be winning through. I have a little handheld Emay monitor which helps me work stuff out.

Thank you for replying Meeshell1, I wish I could say it was long lived but I'm back to feeling my ectopics today! nonetheless I am optimistic that there may be more good days in the upcoming weeks!

Hi Kelly glad you are having a good day. I’m on 2.5 mg a day, my ectopics are still an issue. I do have goods day but I think I’m greedy as I only want an accessional bad day. Back to the cardiologist for me. I can’t increase the dose, my BP is on low side of normal and I had before taking Bisoprolol a resting pulse of 50 but now around 40 when at rest. May have to try other treatments, will wait and see. Take care Kevin

Kellylou1712 profile image
Kellylou1712 in reply to K1965

Hi Kevin, thanks for taking the time to reply! It sounds ignorant of me to say but I think about the thousands of people affected by these and I too think is it too much to ask for only an occasional bad day! I will be the same if I continue to have so many bad days as my blood pressure is on the low side and my heart rate has dropped quite significantly - so here's hoping to a few more good days before my next cardiologist appointment in October. Best wishes with everything - keep us posted :)

I would like to think Bisoprolol is safe, it has been out for years I understand. I am on 10mg a day and been on it for a few years now because of A/Fib. When I first started on a much lower dose , I got some tiredness for a couple of weeks and that has been it.

You may also like...